I'm concerned. After everything I have read, I'm confused and concerned. Free t3 was normal range. I am in remission with follicular lymphoma. I have severe muscle cramps at night. My heart races very fast, feels at times it's going to jump out of my chest. Also, I have fatigue. Due to my history, my dr has been giving me B12 shots a couple times. I take estradoil daily, b12 and vitamin d. I have an ultrasound tomorrow on my thyroid my dr felt a lump .i have gone thru chemo twice so it's possible the chemo messed me up! Do I need to react to this?
Your hypothalamus and pituitary work together to control how much thyroid hormone your thyroid makes. And the hormone that it uses to control the thyroid is TSH (Thyroid stimulating hormone).
Low TSH like that usually means hyperthyroid, your pituitary thinks you have too much thyroid hormone. One can still be 'in range' and have unpleasant symptoms. So even though your t3 is normal, it may be too much for you. Thus the racing heart, and fatigue.
Two common reasons for hyperthyroid with low TSH is
Most common, graves disease (basic autoimmune disease). This is treatable.
Less common, a hormone producing 'hot nodule' in your thyorid. Treatable by removal. These are never cancer.
Very uncommon: Hormone secreting carcinoid.
It's quite possible that your thyroid problems are unrelated to your lymphoma.
Your high TPOab indicates that you have Hashimoto's Thyroiditis. Hashimoto's is an autoimmune disease in which the body sees the thyroid as foreign and produces antibodies to destroy it.
While Hashimoto's is most commonly associated with hypothyroidism, it's often characterized by periods of hyperthyroidism in early stages.
Nodules are very common with autoimmune thyroid disease and are usually nothing to worry about, though some of them can leak hormone independently of the thyroid. You might talk to your doctor about a beta blocker to slow down your heart rate.
What was the actual result of your Free T3? Did you also have a Free T4? What result? Please include reference ranges with any results, since ranges vary lab to lab and have to come from your own report.
Are you on any type of thyroid medication? If so, what med/dosage and for how long?
T4 1.3 range 0.8-1.5
Tsh <0.01 range 0.35-4.00
Top ab 367.5 range <5.6
That's what my labs were. My dr called after my ultrasound today and told me my thyroid was very enlarged and it appears I have hashimoto and hyperthyroid. He has ordered a nuclear scan and offered a high blood preasure med for my heart racing. Then he told me I should only have symptoms for no more than a month. He was calling an endo dr to find out if I needed more blood work done and will let me know tomorrow. That's all I've got so far.
It was free T4 and it was my mistake I didn't have a t3 test. Yes it was a beta blocker. My dr called today he spoke with endo who is requesting nuclear thyroid scan. I'm having more blood work done today as well. And yes my dr said I should only have symptoms for a week and I have no clue where he got that from! After the scan I will request to see the endo dr. If you have any advice I'm willing to listen! Thanks
Okay about the T3; just wanted to make sure I understood what tests you had. I understand that your doctor would think your FT4 is "fine", simply because it's in range, but it's apparently, too high for you. We're not all the same and we don't all need the same amounts of hormones.
Do you know what blood tests were being done today? It's getting late in my world, so I'm hoping you have had the blood work and maybe got a look at the lab order?
I can only assume that your doctor thinks you're having a hyper phase of Hashimoto's; he can't be sure that will only last a week; some hyper phases last much longer, but for your sake, I hope he's right.
Hopefully, the beta blocker will get your heart rate under control and you will begin to feel better
Have you had potassium levels checked? Low potassium can cause the muscle cramps you mentioned, as can low calcium, magnesium or dehydration. Those of us with medical conditions: diabetes, or nerve, liver or thyroid disorders are also more prone to them.... There are stretches and massages you can do to help alleviate the cramps. One of my "go to" remedies is a few ounces of warm water with a tablespoon of vinegar and a teaspoon of honey. This can also help relieve acid reflux. I also keep a tube of Aspercreme on hand, as rubbing that into the affected muscle(s) often helps relieve it. Running either warm or cold water over the affected muscle(s) might also help. Cold usually works better for mine, but not always; I just have to "experiment" to see which it will be. Of course, you should talk to your doctor before trying anything, particularly since you've had the lymphoma.
How often does your doctor give you vitamin B12 shots? Have you actually had levels tested? I have to do my B12 shots on a weekly basis in order to keep my levels high enough to feel well; I have Pernicious Anemia and don't absorb oral B12.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.